Vol. 13, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
Enumerating diagonalizable matrices over $\mathbb{Z}_{p^k}$

Catherine Falvey, Heewon Hah, William Sheppard, Brian Sittinger and Rico Vicente

Vol. 13 (2020), No. 2, 323–344

Although a good portion of elementary linear algebra concerns itself with matrices over a field such as or , many combinatorial problems naturally surface when we instead work with matrices over a finite field. As some recent work has been done in these areas, we turn our attention to the problem of enumerating the square matrices with entries in pk that are diagonalizable over pk. This turns out to be significantly more nontrivial than its finite-field counterpart due to the presence of zero divisors in pk.

eigenvalues, matrices, finite commutative rings
Mathematical Subject Classification 2010
Primary: 05A05, 05C22, 15A18, 15B33
Received: 12 August 2019
Revised: 27 November 2019
Accepted: 23 December 2019
Published: 30 March 2020

Communicated by Stephan Garcia
Catherine Falvey
American University
Washington, D.C.
United States
Heewon Hah
University of North Carolina
Charlotte, NC
United States
William Sheppard
University of California
Santa Barbara, CA
United States
Brian Sittinger
California State University Channel Islands
Camarillo, CA
United States
Rico Vicente
California State University
Long Beach, CA
United States